Alert archive / Georgia / River Flood Warnings in 2025

River Flood Warning 2, NWS Atlanta, GA

February 12, 2025Dade County, Georgia; Hamilton County, Tennessee

NWS Atlanta, GA issued this river flood warning at Feb 12, 2025, 1:41 PM EST for Dade County, Georgia; Hamilton County, Tennessee. It took effect at Feb 12, 2025, 8:25 PM EST. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Feb 12, 2025, 1:41 PM EST (18:41 UTC)
In effect from
Feb 12, 2025, 8:25 PM EST
Expired
Feb 14, 2025, 1:57 AM EST
In force
30 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Dade County, GA, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lookout Creek near New England (ENGG1).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

835 
WGUS42 KFFC 121841
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
141 PM EST Wed Feb 12 2025

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Tennessee...Georgia...

  Lookout Creek near New England affecting Hamilton and Dade 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/atlanta.

&&

GAC083-TNC065-130645-
/O.NEW.KFFC.FL.W.0002.250213T0503Z-250214T0500Z/
/ENGG1.1.ER.250213T0503Z.250213T1200Z.250213T2324Z.NO/
141 PM EST Wed Feb 12 2025

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO LATE THURSDAY 
NIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Lookout Creek near New England.

* WHEN...From late tonight to late Thursday night.

* IMPACTS...At 15 feet, Minor flooding continues to expand along 
  Sells Lane in Trenton...Mason Road near Rising Fawn...and Creek 
  Road near New England. These roads and other roads with creeks 
  flowing into Lookout Creek will flood causing the roads to be 
  closed. The water will be a few feet deep on portions of these 
  roads. Also minor flooding will continue to expand downstream as 
  the creek crosses the Tennessee border into the Tiftonia area.

* ADDITIONAL DETAILS...
  - At 1:15 PM EST Wednesday the stage was 8.4 feet and rising.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 14.5 feet Thursday
    morning. It will then fall below flood stage Thursday
    evening.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553


$$
4 follow-up statements
189 
WGUS82 KFFC 130125
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
825 PM EST Wed Feb 12 2025

...The Flood Warning is extended for the following rivers in 
Georgia...Tennessee...

  Lookout Creek near New England affecting Dade and Hamilton 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/atlanta.

&&

GAC083-TNC065-131330-
/O.EXT.KFFC.FL.W.0002.250213T0125Z-250214T1245Z/
/ENGG1.1.ER.250213T0041Z.250213T1200Z.250214T0645Z.NO/
825 PM EST Wed Feb 12 2025

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO FRIDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Lookout Creek near New England.

* WHEN...From this evening to Friday morning.

* IMPACTS...At 15 feet, Minor flooding continues to expand along 
  Sells Lane in Trenton...Mason Road near Rising Fawn...and Creek 
  Road near New England. These roads and other roads with creeks 
  flowing into Lookout Creek will flood causing the roads to be 
  closed. The water will be a few feet deep on portions of these 
  roads. Also minor flooding will continue to expand downstream as 
  the creek crosses the Tennessee border into the Tiftonia area.

* ADDITIONAL DETAILS...
  - At 8:15 PM EST Wednesday the stage was 12.4 feet and rising.
  - Forecast...The river is expected to rise to a crest of 14.5
    feet tomorrow morning. It will then fall below flood stage
    early Friday morning.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553


$$
387 
WGUS82 KFFC 131251
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
751 AM EST Thu Feb 13 2025

...The Flood Warning is extended for the following rivers in 
Tennessee...Georgia...

  Lookout Creek near New England affecting Hamilton and Dade 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/atlanta.

&&

GAC083-TNC065-140300-
/O.EXT.KFFC.FL.W.0002.000000T0000Z-250214T1410Z/
/ENGG1.1.ER.250213T0041Z.250213T0830Z.250214T0810Z.NO/
751 AM EST Thu Feb 13 2025

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Lookout Creek near New England.

* WHEN...Until Friday morning.

* IMPACTS...At 15 feet, Minor flooding continues to expand along 
  Sells Lane in Trenton...Mason Road near Rising Fawn...and Creek 
  Road near New England. These roads and other roads with creeks 
  flowing into Lookout Creek will flood causing the roads to be 
  closed. The water will be a few feet deep on portions of these 
  roads. Also minor flooding will continue to expand downstream as 
  the creek crosses the Tennessee border into the Tiftonia area.

* ADDITIONAL DETAILS...
  - At 7:15 AM EST Thursday the stage was 14.4 feet and falling.
  - Forecast...The river is expected to fall below flood stage
    late tonight and continue falling to 4.5 feet Tuesday
    morning.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553


$$
266 
WGUS82 KFFC 140135
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
835 PM EST Thu Feb 13 2025

...The Flood Warning continues for the following rivers in 
Tennessee...Georgia...

  Lookout Creek near New England affecting Dade and Hamilton 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/atlanta.

&&

GAC083-TNC065-141345-
/O.EXT.KFFC.FL.W.0002.000000T0000Z-250214T1400Z/
/ENGG1.1.ER.250213T0041Z.250213T0830Z.250214T0651Z.NO/
835 PM EST Thu Feb 13 2025

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Lookout Creek near New England.

* WHEN...Until Friday morning.

* IMPACTS...At 13 feet, Minor flooding expands along Sells Lane in 
  Trenton, Mason Road near Rising Fawn, and Creek Road near New 
  England. All these roads will be closed. Also, minor flooding 
  expands much further downstream as the creek crosses the Tennessee 
  border into the Tiftonia area.

* ADDITIONAL DETAILS...
  - At 8:15 PM EST Thursday the stage was 13.2 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 4.5 feet
    Tuesday evening.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553


$$
369 
WGUS82 KFFC 140657
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
157 AM EST Fri Feb 14 2025

...The Flood Warning is cancelled for the following rivers in 
Tennessee...Georgia...

  Lookout Creek near New England affecting Hamilton and Dade 
  Counties.

GAC083-TNC065-140800-
/O.CAN.KFFC.FL.W.0002.000000T0000Z-250214T0657Z/
/ENGG1.1.ER.250213T0041Z.250213T0830Z.250214T0415Z.NO/
157 AM EST Fri Feb 14 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Lookout Creek near New England.

* ADDITIONAL DETAILS...
  - At 1:15 AM EST Friday the stage was 11.1 feet.
  - Forecast...The river is expected to fall to 4.5 feet Tuesday
    evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 12, 1:12 PM EST, 29 minutes earlier.

Area forecast discussion, Feb 12, 1:12 PM EST, 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
112 PM EST Wed Feb 12 2025

...New 18Z Aviation Discussion...

.SHORT TERM...
(Today through Thursday)
Issued at 331 AM EST Wed Feb 12 2025

Wedge front is currently situated across much of north and central
portions of the state. A wave of low pressure will move east along a
warm front across the southern Gulf Coast states early this morning.
A second wave of low pressure, dragging a cold front is expected to
move through the CWA late tonight into early Thursday. The front
should make it south of the CWA by late Thursday afternoon. High
pressure and drier conditions will quickly build in behind the cold
front.

The main forecast dilemma for today is the wedge front and how much
erosion will occur on the southern/southwestern edges. BL winds are
still unfavorable for much of the day for wedge erosion. There could
be some northern progress between a MCN to CSG line to the I-20
corridor.

There are two main consequences if the wedge erodes more than
currently forecast for today:

1) MaxT values mainly south of the ATL metro will likely be too low.

2) Any storms that develop or move into the area could become
surface based. This would increase the chances for strong to
potentially severe thunderstorms. This would be most likely within
areas that see more breaks in the clouds (heating). -> For now,
forecasting minimal wedge erosion from where it is currently
situated. Doesn't mean thunderstorms won't occur, but they should
mainly be elevated.

Wedge erosion will be more likely as the cold front approaches the
CWA overnight. BL winds become much more favorable for a northward
progression of the warm front. The mountains, as usual, will
probably hang completely within the wedge until FROPA. Temperatures
will rise overnight on the south side of the retreating wedge.

Rainfall amounts early this morning will serve to help saturate the
soils. Another round of rainfall is expected beginning late this
afternoon and lasting through early Thursday...ahead of and along
the cold front. With PWATs well above normal (actually near daily
max values) there will be plenty of tropical moisture available.
There is also a lot of lift in the upper levels associated with the
system, so it will be a VERY EFFICIENT rainfall producer. With
saturated soils, there is definitely increased potential for
flooding on creeks, streams and rivers. In addition, localized flash
flooding will also be possible.

NListemaa

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 331 AM EST Wed Feb 12 2025

Surface high pressure will be moving into the forecast area at the
start of the long term (Thursday night) and taking up residence
across the eastern CONUS on Friday. This will result in dry weather
conditions to the end the work week. The surface high quickly
departs off the East Coast and another CAD wedge is forecast to
develop in northeast GA early Friday night into early Saturday. A
mid-level trough will dig across the western CONUS and track across
the ArkLaTex Saturday into Sunday. At the surface, a low pressure
system and attendant cold front will bring a final round of rain and
a conditional severe threat Saturday Night into Sunday. Rain chances
will start to increase on Saturday as a warm front lifts northward
and becoming more widespread overnight into Sunday along and ahead
of the cold front. The surface low and upper level support lifts
quickly to the NNE on Sunday while the cold front moves through and
rain chances gradually coming to an end. Thinking this is a reason
why forecast rainfall amounts came down a tad from the previous
forecast. Following this weekend system, surface high pressure moves
back into the region with quasi-zonal flow aloft. Thus we welcome
another period of dry weather and pleasant temperatures on Monday
lasting until midweek.

Weekend Severe Potential: Similar to the Wednesday/Thursday, the
more favorable timeframe for thunderstorms, potentially severe
thunderstorms will be Saturday Night into early Sunday. As we know,
nighttime severe weather can be especially hazardous, so remain
weather aware. As of this update, SPC maintains a 15% severe outlook
area for west GA on Saturday that is largely unchanged from the
previous forecast update. Uncertainties in the severe potential
still remain. What we know: The convective mode would likely be
linear owing to the high shear/low CAPE environment. Thus, isolated
damaging winds and/or embedded spin up tornadoes could form within
any kinks or breaks in the line. The area highlighted by the 15%
severe risk (NW/W GA) will be in relatively close proximity to the
surface low and better upper level forcing. The CAD wedge may limit
severe potential for areas east of the ATL metro. What we don't
know: How much instability will be able to materialize at the
surface? Does the lingering CAD wedge inhibit convective
development?

Weekend Rain and flooding chances: Depending on how much rainfall we
receive between through Thursday will determine the flood risk
through the weekend and how rivers/streams respond. Though as we
enter the weekend, rivers are likely to still be elevated with soils
across the North still quite saturated. As previously mentioned,
forecast rain totals and probabilities have come down slightly since
the previous update. Last rainfall totals Saturday through Sunday
north of I-20/I-85 corridor ranges from 1 to 1.75 inches with
isolated up to 2 inches at the higher elevations. NBM probabilities
of greater than 1 inch of rainfall for this same region by Monday
morning range from 70% to 90% -- the higher end probabilities in
far north GA and at the highest elevations. Greater than 2 inches
for North GA only still range from 45 to 50%. So while less
'heavy' rainfall with this system overall it may still be
significant given antecedent soil conditions particularly up in
North GA. WPC has painted a Marginal Risk (Level 1 of 4) for areas
north of I-20/I-85 for heavy rainfall on Saturday.

Long Term Temperature Overview: Seasonal temperatures are forecast
for Friday with highs in the mid 50s to 60s and lows in the mid 30s
to mid 40s. Saturday and Sunday look to be the warmest days in the
period at least for parts of Central GA with highs ranging in the
mid 50s to the north and mid/upper 70s across the south. We cool off
at the start of the work week with morning lows on Monday in the 20s
and 30s with forecast highs in the 40s and 50s and rebounding back
into the 50s and 60s by Tuesday.

07

&&

.AVIATION...
(18Z TAFS)
Issued at 105 PM EST Wed Feb 12 2025

IFR to LIFR conditions are widespread across metro TAF sites.
These conditions should remain in place through the night into
early tomorrow morning. Cigs may bounce up or down a bit depending
on rain intensity, but should remain at least IFR or lower. RA
(sometimes +RA) is impacting sites and will continue through
overnight. Push of heavier rain with embedded TSRA expected
between 05-10Z across metro. East winds to start at 10-15 kts will
shift northwest between 09-11Z in metro, going 10-15 kts with
gusts above 20kts by the afternoon. Cigs should improve rapidly
tomorrow, going VFR by 15Z.

//ATL Confidence...18Z Update...

Medium overnight cigs (could be a touch higher in heavier rain).
High all others.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          43  66  32  54 /  90  50   0   0
Atlanta         49  63  33  55 / 100  30   0   0
Blairsville     43  57  23  52 / 100  10   0   0
Cartersville    47  60  27  56 / 100  10   0   0
Columbus        63  72  37  62 /  90  60   0   0
Gainesville     42  63  31  52 / 100  20   0   0
Macon           61  72  37  60 /  80  80   0   0
Rome            47  59  26  57 / 100   0   0   0
Peachtree City  54  66  31  57 /  90  30   0   0
Vidalia         67  75  45  62 /  20  90  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Thursday morning for GAZ001>009-011>016-
019>025-030>035-041>048-052>057-066>068.

&&

SHORT TERM...NListemaa
LONG TERM....07
AVIATION...Lusk
Hazardous weather outlook, Feb 12, 5:21 AM EST, 8 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
521 AM EST Wed Feb 12 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
521 AM EST Wed Feb 12 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

A Flood Watch is in effect through Thursday morning across
portions of north and central Georgia. Multiple rounds of heavy
rainfall will bring 2 to 4 inches of rain with locally higher
amounts of up to 6 inches by Thursday morning. Minor flooding of
rivers, creeks, and streams is likely. Scattered thunderstorms and
periods of heavy and persistent rainfall will be possible through
early Thursday. Some of the storms today into Thursday could be
strong, and an isolated severe storm will be possible in west
central Georgia. Severe storms that develop may produce damaging
wind gusts. A brief tornado cannot be ruled out in west-central
Georgia.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Another round of potentially heavy rainfall and scattered
thunderstorms will move through Saturday into Sunday. River
flooding may linger through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 1:39 PM ESTRiver Flood WarningFFCForsyth, Fulton55 hr
Feb 12, 2:13 PM ESTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Fayette, Fulton47 min
Feb 12, 3:25 PM ESTRiver Flood WarningFFCChattooga35 hr
Feb 12, 3:27 PM ESTRiver Flood WarningFFCCobb, Douglas3 days
Feb 12, 3:42 PM ESTRiver Flood WarningFFCForsyth29 hr

Nearby

River Flood Warnings in Georgia, 2025River Flood Warnings in Tennessee, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.